MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539210
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific that an flexima biliary stent was attempted to be placed in the biliary tract during an endoscopic retrograde cholangiopancreatography (ercp) procedure.The procedure date is unknown.During the procedure, it was found to be difficult to access the desired stent location due to a significant stricture.Once the physician accessed the desired location, the stent would not deploy.The internal shaft was stuck with the outside shaft and there was friction during attempted deployment.When the physician applied additional force to deploy the stent, the delivery system and stent came out of the duodenoscope.The procedure was prolonged and the physician used an alternative method to ensure drainage and successfully complete the procedure.There were no patient complications reported as a result of this event.The patient outcome is expected to fully recover.This event has been deemed a reportable event based on the investigation finding of guide catheter detached.
 
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2022 based on the date the manufacturer became aware of the event.Imdrf device code captures the reportable investigation findings of guide catheter detached separated.The returned flexima biliary stent was analyzed, and a visual evaluation noted that the delivery system was returned with the guidewire used.The guide catheter was out of the push catheter.The guidewire was stuck inside the guide catheter and the guide catheter was detached.The push catheter was buckled and bent and the suture hole was torn.The stent was measured to verify its dimension.No other problems with the device were noted.The reported event was confirmed.Based on all the gathered information, most likely, user manipulation during the procedure and/or anatomical factors and technique performed have contributed to the push catheter to kink in different sections.Once these kinks were present, the user may have felt resistance while trying to deploy the stent and may have experienced difficulties while retracting the guide catheter, which led the user to apply additional force/tension, and as a consequence, the guide catheter and the suture hole of the push catheter were torn.The guide catheter was detached and accordion by applying additional force.Therefore, the most probable root cause is adverse event related to the procedure.This event was reported by the sales representative.The health care facility is: caja costarricense de seguro social, 300 metros sur de la esquina, cartago, costa rica, 30101, +1(506)25918767, clcoto@ccss.Sa.Cr.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16538501
Report Number3005099803-2023-01168
Device Sequence Number6265010
Product Code FGE
UDI-Device Identifier08714729162520
UDI-Public08714729162520
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2022
Device Model NumberM00539210
Device Catalogue Number3921
Device Lot Number0024474522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2023
Initial Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown